Respond

Immediately call 911

  • Say “Someone is not breathing” or “someone is unresponsive” and give a clear address and location. New Mexico has a Good Samaritan law – don’t hesitate to call.
  • Follow 911 dispatcher instructions.

Don’t be afraid to call 911

To encourage bystanders who are witnessing an overdose to call 911, New Mexico has Good Samaritan laws to protect friends, family and other first responders who administer naloxone. The law protects you even if you shared drugs or possess paraphernalia. The protections do not extend to people with outstanding warrants, probation or parole violations or convictions for drug sales and other crimes.

Do rescue breathing

  • Place one hand on their chin, tilt head back and pinch nose closed.
  • Make a seal over mouth and give two quick breaths. Chest should rise, not stomach.
  • Lay the person on their side to prevent choking.
  • Give naloxone if you have it. Then continue rescue breathing for 3 minutes, one breath every five seconds.
  • When giving breaths let go of nose. If no response in 3 minutes, give second dose of naloxone.
  • Continue rescue breathing. More than one dose may be needed.
  • Do not leave them alone.

How to give naloxone

Step 1

Remove NARCAN Nasal Spray from the box. Peel back the tab to open the spray.

Step 2

Hold the nasal spray with your thumb on the bottom of the plunger and your first and middle fingers on either side of the nozzle.

Step 3

With the person on their back, tilt their head back and provide support under the neck with your hand. Gently insert the tip of the nozzle into one nostril until your fingers reach the bottom of their nose.

Step 4

Press the plunger firmly to give the dose of NARCAN
Nasal Spray. Remove the nozzle from the nostril
after giving the dose.

Step 5

After giving the dose, get emergency help right away.

  • Move the person on their side (recovery position).
  • Watch the person closely.
  • If the person does not respond by waking up, to voice or touch, or breathing normally – another dose may be given. NARCAN can be dosed every 2-3 minutes if available.

After naloxone

  • Naloxone wears off in 30 to 90 minutes and the person could experience another overdose. Seek medical help right away even if the person has been revived.
  • Lay the person in the recovery position after they wake up.
    Position them on their side, bend their top knee up and support their head with their hand.
  • If you don’t get medical help, stay with the person for at least 2 hours and don’t let them use more drugs. Naloxone is temporary and can wear off before the opioids, leading to another overdose.

Llame de inmediato al 911

  • Llame al 911 y avise que hay alguien inconsciente, o que no respira, y dé la dirección exacta de donde se encuentra. Nuevo México tiene una Ley del Buen Samaritano  —no dude en llamar.
  • Siga las instrucciones del despachador del 911.

No tenga miedo de llamar al 911

En caso de presenciar una sobredosis, no tenga miedo de llamar al 911. La Ley del Buen Samaritano de Nuevo México lo protege, incluso si usted ha compartido drogas o si se le encuentra con parafernalia. Esta protección no toma en cuenta a quienes tengan orden de arresto, hayan violado su libertad bajo palabra, sean buscados por venta de drogas y otros crímenes.


Respiración boca a boca

  • Ponga una mano bajo la quijada de la persona, inclínele la cabeza hacia atrás y apriétele la nariz para que se mantenga cerrada.
  • Sin dejar escapar el aire, colocando su boca sobre la de la otra persona, dele dos respiraciones rápidas. Debe levantársele el pecho, no el estómago.
  • Recueste a la persona de lado para evitar que se atore.
  • Administre la naloxona, si la tiene. Siga con la respiración boca a boca por 3 minutos, una vez cada 5 segundos.
  • Al dar respiración de boca a boca, suelte la nariz. Si no hay reacción en 3 minutos, administre una segunda dosis de naloxona.
  • Continúe con la respiración boca a boca. Se puede necesitar más de una dosis de naloxona.
  • No deje sola a la persona.

Como administrar naloxona

PASO 1

Saque el spray nasal de NARCAN de la caja. Despegue el emplasticado para sacar el spray.

PASO 2

Sostenga el spray nasal con el pulgar en la parte inferior del envase y ponga los dedos índice y medio a cada lado de la boquilla

PASO 3

Con la persona recostada sobre la espalda, inclínele la cabeza hacia atrás y sosténgale el cuello con la mano. Inserte suavemente la punta de la boquilla en una fosa nasal hasta que sus dedos alcancen la parte inferior de la nariz.

PASO 4

Presione con el pulgar firmemente el spray para administrar la dosis de NARCAN. Retire la boquilla de la fosa nasal después de administrar la dosis.

PASO 5

Después de haber administrado la dosis, consiga ayuda inmediatamente.

  • Coloque a la persona sobre su costado (posición de recuperación).
  • Obsérvela con cuidado.
  • Si la persona no responde, aunque le hable y le toque, o no respira normalmente, debe administrarle otra dosis. Una dosis de NARCAN puede administrarse cada 2 o 3 minutos, si está disponible.


Después de la naloxona

  • El efecto de la naloxona disminuirá en 30-90 minutos y puede darse otra sobredosis. Busque ayuda inmediatamente después de que la persona haya despertado.
  • Ponga a la persona en posición de recuperación, una vez que haya despertado: las manos apoyando la cabeza y la rodilla cruzada al otro lado, impidiendo que el cuerpo ruede sobre el estómago.
  • Sí no encuentra ayuda médica, quédese con la persona por lo menos las próximas 2 horas y no le permita consumir más drogas. El efecto de la naloxona es temporal y puede darse una nueva sobredosis.

Previous Step Next Step